The warnings with this drug just keep coming, but how late for how many? Citalopram already comes with side-effects listed as: aggravated depression, suicide attempt, confusion, aggressive reaction, depersonalization, hallucination, psychotic depression, delusion, paranoid reaction, psychosis, and not forgetting, self-harm and harm to others.
This week the IMB (Irish Medicines Board and protector of Irish consumers), issued yet another warning for the depressant/antidepressant Citalopram, aka Cipramil/Celexa. Link.
For ordinary consumers like us, and what it doesn’t clarify on this warning is this, a prolonged QT interval is a biomarker for ventricular tachyarrhythmias like torsades de pointes, and a risk factor for sudden death. Yep…sudden death!
Surprising or not, is the fact that the latest Cipramil warning for Irish consumers, comes almost 3 months after the FDA in the U.S. issued the same warning. Link. Has anyone died from a sudden death linked to Cipramil in the last 3 months or would that be classed as collateral damage, or the risks outweighing the benefits maybe?
The warning also states that this problem has also been reported with some other SSRI’s including the S-enantiomer of Citalopram (Escitalopram).
Well, considering the Irish Medicines Board do not have an SSRI expert, it may have escaped their attention that last month in a Brussels Court, Citalopram was held to be the same product as Escitalopram, meaning that the same warnings should be attached to both, albeit identical, medications. Link.